MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr became stuck to the wire.A stenosed target lesion was located at severely calcified coronary artery.A 2.15mm rotalink plus and rotawire was selected for use.During the procedure, it was reported that the burr got stuck on the wire during removal attempts.The procedure was completed using the same device.There were no patient complications reported.
 
Event or Problem Description
It was reported that the burr became stuck to the wire.A stenosed target lesion was located at severely calcified coronary artery.A 2.15mm rotalink plus and rotawire was selected for use.During the procedure, it was reported that the burr got stuck on the wire during removal attempts.The procedure was completed using the same device.There were no patient complications reported.Device evaluated by mfr: the device was returned for evaluation.Returned product consisted of a rotablator rotalink plus device.The advancer unit and burr unit were received together.The advancer, coil, sheath, handshake connections, burr, and annulus were microscopically and visually examined.A test.009 rotawire was inserted through the burr and advanced through the entire length of the device with no resistance.Microscopic examination of the device revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis did not confirm the reported event.No other issues reported.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7984895
Report Number2134265-2018-62110
Device Sequence Number1707256
Product Code MCX
UDI-Device Identifier08714729316473
UDI-Public08714729316473
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2019
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0021494762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1